Pharmacy Questions? Ask a Pharmacist Online.
Hello! And, thanks for your question. I'm DrMike, a pharmacist with over 20 year’s experience, and I'm glad to help you today. I’ll just take some time while I review your question and get back to you with a response. I may have some initial questions for you…
I am... and I'm assessing your situation at the moment.
I don't require a phone call to take care of your situation.
Ok (you're talking to a live person... my name is ***** ***** pharmacist, and I've been in pharmacy for over 20 years)I'd like to know if it is regular Biaxin (clarithromycin), or Biaxin XL (clarithromycin ER)... can you make out the milligram strength on the bottle?
OK, and does it specify XL or ER to indicate that it's long acting?(I need to get these basics out of the way first, I'm afraid).
Ok, I can deal with that. Give me a moment. Biaxin (clarithromycin) has the potential for many drug interactions... I am working on it directly.
Are those all your medications? The allergy meds... (how about OTC meds that you might take)?
I have to ask, what are you taking the Biaxin for?(The Biaxin is a very complicated medication with some very serious drug interactions... I'm trying to be as thorough as I can to ensure your best outcome).
I am a local pharmacist. I was born in this town of 1,000 and will be here at this rate until I die.
I can give you a short answer now, in that everything will likely be OK. These details that I ask, are much more thorough than are typically asked at a local pharmacy.
My initial research into the intricacies of this medication state some potentially Serious drug interactions, which is why I was initially concerned and am going into more indepth research.
Do you have any history of heart conditions? This medication can affect such things...
My main concern is with the Symbicort, and the interaction between it and the clarithromycin. If there is an issue you may experience sudden shortness of breath, dizziness, fainting, or heart palpitations (skipping a beat, or a fluttery feeling).Likely everything is just fine (how do you feel currently? Relatively normal? If so, you have little to nothing to worry about, and you can sleep easy.
But, if you develop any of the above symptoms, do call 911 immediately. Use your albuterol as needed and if necessary.The likelihood of this happening is again minimal, but you should simply be aware of the potentials. -DrMike